MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo review: provided images 'photo 1' and 'photo 1 marked' show an implanted iol.There appears to be a dark line/mark over the iol optic.The origin of the observed dark line/mark cannot be verified from the returned photo and without the evaluation of the physical product.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, a black line was seen on the surface of the iol when the iol was inserted into the eye.The scratch or dirt could not be removed after cleaning the front and back of the optical part with irrigation and aspiration.The surgery was completed as it was, the lens still remains in the patients eye.The injector and cartridge used are being checked and there was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.Video review: the returned video shows the procedure of intraocular lens (iol) implantation.However, only the cartridge nozzle tip is visible in the video, the remaining part of the cartridge is not shown.Additionally, the steps related to cartridge preparation are not demonstrated.The cartridge (tip only) appears when the iol is being implanted.The iol is successfully implanted.A dark line or mark is observed on the iol optic area after implantation.The origin of the observed line or mark cannot be confirmed from the returned video.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21633961
Report Number9612169-2025-00415
Device Sequence Number9372112
Product Code MJP
UDI-Device Identifier00380652411172
UDI-Public(01)00380652411172(17)271022(11)231024(10)25742034
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T6
Device Lot Number25742034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/13/2025
Date Device Manufactured10/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown